NURS 6521 Week 4 Quiz.docx

NURS 6521 Week 4 Quiz.docx - Test Week 4 Quiz Status...

This preview shows page 1 - 3 out of 9 pages.

Test Week 4 - Quiz Status Completed Attempt Score 30 out of 30 points Time Elapsed 41 minutes out of 1 hour and 15 minutes Instructions Please answer each question below and click Submit when you have completed the Quiz. Results Displayed Feedback Question 1 1 out of 1 points Children age 6 to 11 are recommended to start with what dosage of Allegra? Question 2 1 out of 1 points A nurse is caring for a female patient who has developed atelectasis because of thick mucus secretions. The nurse is monitoring IV administration of acetylcysteine (Mucomyst) and notices that the patient's face is flushed. The appropriate nursing action would be to Response Feedback : A frequent adverse reaction to IV acetylcysteine is facial flushing. If this occurs, the nurse should slow the IV infusion and administer diphenhydramine, which is an antihistamine ordered by the physician whenever acetylcysteine is ordered. A patient receiving IV acetylcysteine should also be monitored for anaphylactic reaction, which is indicated by tightness in the chest, rash, hypotension, and tachycardia. If any of these signs occurs, the nurse should immediately stop the infusion. Removing residual drug from the face would not be an option, since the medication is delivered via the IV route and is not a drug that can be applied topically. Diluting acetylcysteine would not serve to minimize this adverse effect. Question 3 1 out of 1 points A female patient calls the clinic and reports that since she has been taking dextromethorphan (Robitussin), she has been extremely drowsy and dizzy. The nurse will question the patient about which of the following? Response Feedback The nurse should assess the amount of grapefruit or orange juice ingestion, because these juices can substantially increase the
Image of page 1

Subscribe to view the full document.

: concentration of dextromethorphan and cause an increase in the frequency and severity of the adverse effects of the drug. Tea, soft drinks, coffee, or water would not increase the drowsiness or dizziness that is often associated with the use of this drug. Question 4 1 out of 1 points A college student has presented the campus medical clinic complaining of cold symptoms that he has been experiencing for the past 2 weeks. He tells the nurse that he has been taking OTC decongestants twice daily since the onset of the cold. What teaching point should the nurse provide to this student? Response Feedback : Frequent, long-term, or excessive use of decongestants induces rebound congestion. Rebound congestion occurs when the nasal passages become congested as the drug effect wears off and the body compensates by vasodilating the same nasal arterioles that the drug constricted. This does not occur because of the ineffectiveness of decongestants, however. Dosing should be based on the instructions provided.
Image of page 2
Image of page 3
  • Fall '13
  • Dextromethorphan

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern